Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 19, 2002, 3:44 AM CDT for Delta County, Fannin County, Lamar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2002, 3:44 AM CDT (08:44 UTC)
- Expired
- Oct 19, 2002, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Delta County, TX, Fannin County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 170 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 190844
FFWFTW
TXC119-147-277-191145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
338 AM CDT SAT OCT 19 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FANNIN COUNTY IN NORTH CENTRAL TEXAS
DELTA COUNTY IN NORTHEAST TEXAS
LAMAR COUNTY IN NORTHEAST TEXAS
* UNTIL 645 AM CDT
* AT 338 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
ON FM 905 NEAR PARIS. DOPPLER RADAR ALSO INDICATED POTENTIAL
FLOODING FROM COOPER...BACK NORTHWEST TO BONHAM...AND TO THE RED
RIVER. AREAS OF HEAVY RAINFALL WITH 1 TO 2 INCH HOURLY AMOUNTS ARE
EXPECTED THROUGH DAYBREAK ACROSS THIS AREA OF NORTH AND NORTHEAST
TEXAS.
THIS REGION HAS ALREADY SEEN HEAVY RAINFALL EARLIER THIS
EVENING WITH SOILS WELL SATURATED. ANY ADDITIONAL RAINFALL WILL MOST
LIKELY RUN-OFF ONTO ROADS...UNDERPASSES. AREA CREEKS AND STREAM WILL
BE SWOLLEN OR OVERFLOWING AS WELL...CAUSING POTENTIAL...LIFE
THREATENING FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BLOSSOM...COOPER...DEPORT...
HONEY GROVE...LEONARD AND PARIS
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
ALSO...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. MOVE TO HIGHER GROUND. THIS IS A VERY DANGEROUS...WEATHER SITUATION
REPORT ALL FLASH FLOODING TO YOUR LOCAL LAW ENFORCEMENT OFFICE...WHO
WILL THEN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN FORTH
WORTH.
LAT...LON 3370 9636 3337 9634 3341 9587 3328 9582
3337 9530 3390 9536 3387 95951 follow-up statement
000
WGUS74 KFWD 190953
FFSFTW
TXC119-147-277-191145-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
449 AM CDT SAT OCT 19 2002
...A FLASH FLOOD WARNING CONTINUES FOR LAMAR...FANNIN AND DELTA
COUNTIES UNTIL 645 AM CDT...
MODERATE TO HEAVY RAINFALL IN EXCESS OF 1/2 TO 1 INCH PER HOUR IN
SPOTS IS CONTINUING OVER THE WARNED AREA. RAINFALL SHOULD TAPER OFF
TOWARDS DAYBREAK...HOWEVER THE DANGER OF FLOODING WONT END WITH
RAINFALL...AS MANY ROADS...ESPECIALLY SIDE ROADS OR HIGHWAYS WILL BE
FLOODED IN SPOTS. SEVERAL CREEKS AND STREAMS WILL MOST LIKELY BE
SWOLLEN OR OVER THEIR BANKS AS WELL AND CAN BECOME
KILLERS...ESPECIALLY TO SMALL CHILDREN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS ALREADY OCCURRING. DO
NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE
WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY
SWEEP YOU OFF YOUR FEET.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES...SO DO NOT DRIVE YOUR
VEHICLE PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A
VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY IN AN INSTANT. IF YOUR
VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER
GROUND.
LAT...LON 3388 9532 3340 9532 3329 9581 3340 9586
3337 9636 3377 9640What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 10:24 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 18, 10:24 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1024 PM CDT FRI OCT 18 2002 .PUBLIC DISCUSSION... HAVE REVERSED PREVIOUS THINKING...AS CONVECTION HAS CONTINUED TO REDEVELOP ACROSS THE NE. BIGGEST REASON FOR THE REVERSAL...IS LEWP AND NEW ELEVATED...BUT HEAVY...CONVECTION OUT WEST. THINK SPEED OF LEWP WILL BE A NEGATIVE FACTOR FOR ADDITIONAL FLOODING...BUT THIS FEATURE SHOULD SLOW A BIT AND WEAKEN AS IT MOVES FURTHER INTO N TEXAS. AS IT DECAYS AND SLOWS...ADDITIONAL HEAVY RAIN COULD RESULT. JUST WAS NOT COMFORTABLE WITHOUT HAVING THE WATCH IN PLACE. SORRY FOR THE LATE ISSUANCE. 80 .AVIATION DISCUSSION... STRONG ISENTROPIC LIFTING TO CONTINUE AT LEAST THROUGH 04Z-06Z ...NORTH OF SURFACE BOUNDARY SITUATED ACROSS CENTRAL PORTIONS OF NORTH TX...GENERALLY ALONG A GRANBURY...TO HILLSBORO...TO ATHENS LINE. THIS IS OUT AHEAD OF OF MAIN UPPER LOW NOW MOVING INTO FAR W TX. SO AT LEAST THIS EVENING...EXPECT GENERALLY IFR CIGS WITH THE OCCNL MVFR CIGS...BUT WITH IFR/LIFR VSBYS IN HEAVIER POCKETS OF RAIN OR WHERE STRONGER...EMBEDDED STORMS OCCUR ACROSS THE D/FW PORTION OF THE TRACON. VFR CONDITIONS AROUND KACT...UNTIL LATE TONIGHT/SAT MORNING WHEN INCREASE IN CONVECTION SHOULD RESULT IN SOME IFR/LIFT CIGS/VSBYS. BEST ISENTROPIC LIFT WILL SHIFT NWD TWDS RED RIVER VALLEY 06Z-12Z AS MID LVL COLD CORE APPROACHES. THE LATTER 12-15 HRS OF THE TAF PDS FOR THE DFW TRACON WILL SEE MORE SCT SHRA/TSRA...BUT LESS CONVECTION OVERALL WITH MORE STRATUS. GENERALLY IFR/LIFR CIGS/VSBYS...EXCEPT WITH CONVECTION WHERE CIGS WILL GO MVFR...BUT VSBYS WON/T. 05/ .FWD... TX...FLOOD WATCH FOR FRIDAY NIGHT FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>134...TXZ141.
Hazardous weather outlook, Oct 18, 10:47 PM CDT, 4 hours 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1047 PM CDT FRI OCT 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT TONIGHT FOR THE NORTHERN HALF OF NORTH TEXAS. HEAVY RAIN WILL CONTINUE TO MOVE ACROSS NORTH TEXAS AS A LINE OF STRONG THUNDERSTORMS MOVES IN FROM THE WEST. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE IN THE WATCH AREA OVERNIGHT. A FEW STORMS MAY ALSO APPROACH SEVERE LIMITS...MAINLY FROM WIND GUSTS NEAR 60 MPH...FOR AREAS WEST OF I-35. ADDITIONALLY...CLOUD TO GROUND LIGHTING WILL CREATE A HAZARD OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BY MIDNIGHT FOR AREAS WEST OF A LINE FROM BOWIE...TO LAMPASAS. .DAYS TWO THROUGH SEVEN... THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE AREA DURING THE MORNING HOURS SATURDAY AND NO HAZARDOUS WEATHER IS ANTICIPATED BEYOND THE EARLY MORNING HOURS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 2:51 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Hunt, Rockwall | 3 hr |
| Oct 19, 3:43 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 62 min |
| Oct 19, 5:49 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | FWD | Hopkins, Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.